MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180830
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4); information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, a micrusframe18 8mm x 30cm coil (mfr180830, 30715082) broke off in an unspecified microcatheter (mc) when resheathing.There were no patient consequences.The device was replaced with a new coil.
 
Additional Manufacturer Narrative
(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Complaint conclusion: as reported by the field, a micrusframe18 8mm x 30cm coil (mfr180830, 30715082) broke off in an unspecified microcatheter (mc) when resheathing.There were no patient consequences.The device was replaced with a new coil.No additional information is available.A non-sterile micrusframe18 8mm x 30cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was partially outside of the introducer.No other damages were found.The coil component was inspected under microscopic magnification; it was found to be stretched and detached from the resistance heating (rh) coil, which was found not to be softened, indicating that the detachment process was not initiated.Also, it was noted that as a result of coil stretching, the internal blue fiber was exposed, and it was found broken.The issue regarding a micrusframe being broken was confirmed based on the mechanical detachment of the coil.The coil appeared to be trapped by the introducer sheath, and during the retrieval, excessive force has been applied to the device, which ultimately resulted in the coil being mechanically detached and stretched.According to the risk documentation, friction is a potential issue that can occur during microcoil re-sheathing due to an rhv not being adequately loosened or the introducer sheath being too tight within rhv, which can result in the coil mechanical detachment.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following cautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2¿3 cm).¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17058005
Report Number3008114965-2023-00356
Device Sequence Number6852861
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberMFR180830
Device Catalogue NumberMFR180830
Device Lot Number30715082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/05/2023
08/15/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/06/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown